ANTHONY G. CHU, M.D.; BRENT L. GUNSOLLY, B.S.; ROBERT W. SUMMERS, M.D.; BRUCE ALEXANDER, PHARM. D.; CHERYL MCCHESNEY, M.D.; V.L. TANNA, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Trazodone, a popular non-tricyclic antidepressant has been recently marketed in the United States. Its principal advantages include a low incidence of anticholinergic and cardiovascular side effects (1). Drowsiness and dizziness have been the major side effects (2). There have been no reports of liver toxicity due to trazodone. We report a case of liver toxicity possibly resulting from a therapeutic trial of trazodone.
A 63-year-old man was admitted for treatment of a chronic major depressive disorder. On admission the patient was on phenelzine sulfate and diazepam (both since 1978) and digoxin (since 1978). Values at admission included
CHU AG, GUNSOLLY BL, SUMMERS RW, ALEXANDER B, MCCHESNEY C, TANNA V. Trazodone and Liver Toxicity. Ann Intern Med. 1983;99:128–129. doi: 10.7326/0003-4819-99-1-128_3
Download citation file:
Published: Ann Intern Med. 1983;99(1):128-129.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use